Hail, Hamilton
- When
- April 24, 5:10 PM MST
- Where
- Hamilton County, 12.85 mi NNE of Medway
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.180, -101.750
Isolated severe thunderstorms produced hail in far western KS.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Isolated severe thunderstorms produced hail in far western KS.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 24, 12:02 PM MST, 5 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 202 PM CDT TUE APR 24 2007 .DISCUSSION... DAYS 1-2... COOLER TEMPERATURES WILL RETURN AFTER A COUPLE OF DAYS OF ACTIVE SPRING LIKE WEATHER. TODAY ALL MODELS ARE IN GOOD AGREEMENT WITH THE UPPER LOW WHICH AT 12Z WAS LOCATED OVER NC NM/SC CO. AS THIS SYSTEM SLOWLY MOVES EAST OVER THE NEXT 24 HOURS COLDER AIR LOCATED OVER NE CO AND SW NEBRASKA WILL RETURN TO WESTERN KANSAS. 12Z ANALYSIS WAS SHOWING 85H TEMPS AROUND 5C ACROSS NEBRASKA WITH SFC TEMPS AT 17Z MAINLY IN THE 40S. THIS IS THE AIR MASS WHICH BE MOVING INTO WESTERN KS WEDNESDAY AS THE UPPER LOW SLOWLY MOVES EAST ACROSS KS. MOISTURE WRAPPING AROUND A LOW PRESSURE SYSTEM MOVING EAST ALONG THE KS/OK BORDER ALONG WITH SOME MID LVL FGEN WEDNESDAY WILL NOT ONLY KEEP SKIES CLOUDY BUT SOME -RW WILL ALSO BE LIKELY THROUGH THE DAY. GIVEN THIS AND GOOD CAA WILL LOWER HIGHS INTO THE UPPER 40S TO LOWER 50S. A TIGHT GRADIENT BETWEEN THE SFC LOW PROGGED IN NC OK AND HIGH PRESSURE OVER NEBRASKA AND NE COLORADO WILL PRODUCE SOME WINDY CONDITIONS AS WELL. WINDS WILL APPROACH ADVISORY CRITERIA DURING THE DAY BUT AT THIS TIME IT LOOKS MARGINAL AND WILL LET NEXT SHIFT REEVALUATE THIS. SEE LITTLE REASON TO DEVIATE FROM CURRENT TREND OF ENDING PCPN WEDNESDAY NIGHT WITH SKIES GRADUALLY CLEARING FROM THE WEST AFTER MIDNIGHT. BASED ON CLEARING SKIES AND PROGGED DWPTS IT COULD BE A CHILLY NIGHT. AT THIS TIME HOWEVER APPEARS WINDS MAY STAY SOME SO DECIDED NOT TO STRAY FAR FROM CURRENT FORECAST. THE EXCEPTION WILL BE IN OUR SW WHERE A FEW MODELS SUGGEST THE CENTER OF THE HIGH WILL BE LOCATED. DAYS 3-7... NOT MANY CHANGES PLANNED IN THE EXTENDED. MODELS CONTINUING TREND OF SWING ANOTHER SYSTEM ACROSS SOUTHWEST KANSAS BY FRIDAY. WILL CONTINUE WITH A SLIGHT CHANCE FOR SHOWERS WITH PASSING SYSTEM. SOUTHWEST KANSAS SHOULD BE ON NORTH SIDE OF SURFACE LOW. ISENTROPIC LIFT IS MINIMAL DURING THIS TIME BUT ENOUGH TO WARRANT A MENTION OF SHOWERS. WILL SEE PATTERN SHIFT TO MORE RIDGING ACROSS THE PLAINS BY THE WEEKEND. FRIDAY INTO SATURDAY, COOLER TEMPERATURES ARE EXPECTED AS NEXT UPPER SYSTEM MOVES SOUTHEAST ACROSS CWA. COOLER NORTHERLY WINDS WILL BE PULLED INTO SOUTHWEST KANSAS KEEPING OVERALL TEMPERATURES ON THE COOLER SIDE. STARTING SUNDAY, TEMPERATURES WILL BEGIN TO CLIMB INTO THE 70S AND 80S ACROSS THE AREA UNDER THE RIDGE. H85 TEMPERATURES WARM INTO MID TO UPPER TEENS ON SUNDAY AND TO +20C BY MONDAY. COULD EVEN SEE MID TO UPPER 80S BY MID WEEK NEXT WEEK. && .AVIATION... DISCUSSION FOR 18Z TAFS. DRY SLOT HAS WORKED INTO GCK WITH DRYLINE NOW EAST OF DDC. SKIES HAVE CLEARED IN GCK AND WILL CLEAR SHORTLY IN DDC. FURTHER NORTH IN HYS, CONTINUE TO SEE CLOUDS AS DRYLINE IS STILL WEST. DID ADD MENTION OF VCTS ACROSS THIS LOCATION CONSIDERING CONVECTION COULD DEVELOP IN VICINITY OF TAF SITE AT ANYTIME. AS POWERFUL SYSTEM GAINS STRENGTH AND MOVES EAST OF THE ROCKIES, LOW CLOUDS AND RAIN SHOWERS WILL WRAP AROUND THE BACKSIDE. CONDITIONS WILL RAPIDLY DETERIORATE FROM IN GCK BY 05Z WED. SHOWERS AND MVFR CEILINGS ARE LIKELY BY THIS TIME. IFR CONDITIONS WILL BE LIKELY OVERNIGHT TONIGHT ACROSS ALL SITES. DDC WILL START SEEING SHOWERS BY 07Z WED AS CLOUD DECKS LOWER. AT HYS, DECKS WILL LOWER TO AROUND 1500 FT AGL BY 03Z WED. SHOWERS WILL REMAIN THROUGH TAF PERIOD IN DDC/HYS. MORE INTERMITTENT SHOWERS WILL BE LIKELY IN GCK THROUGH PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 46 50 39 62 / 80 80 30 10 GCK 44 48 39 63 / 60 40 20 10 EHA 43 52 41 68 / 60 40 10 0 LBL 43 51 40 67 / 60 40 20 0 HYS 46 49 41 60 / 90 40 30 10 P28 52 56 43 64 / 80 80 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/30/30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1035 AM CDT TUE APR 24 2007 KSZ030-031-043>046-064-065-251000- ELLIS-HODGEMAN-LANE-NESS-PAWNEE-RUSH-SCOTT-TREGO- 1035 AM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A DRYLINE WILL MOVE EAST AND BE LOCATED ALONG A LINE FROM JETMORE TO SCOTT CITY AROUND NOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE AS IT CONTINUES TO MOVE NORTH AND EAST. THUNDERSTORMS THAT DEVELOP WILL BECOME SEVERE WITH LARGE HAIL, DAMAGING WINDS AND POSSIBLE TORNADOES. THE THREAT FOR SEVERE WEATHER WILL BE DIMINISHING AFTER 3 PM .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON FOR SEVERE WEATHER SPOTTING AND REPORTS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061>063-077-078-088-251000- CLARK-FINNEY-FORD-GRAY-HAMILTON-KEARNY- 1035 AM CDT (935 AM MDT) TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A DRYLINE WILL MOVE ACROSS THE AREA AND SHIFT NORTH AND EAST OF THE BY THE EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE AROUND NOON BUT MOVE QUICKLY OUT OF THE AREA THROUGH 2 PM. THUNDERSTORMS THAT DEVELOP MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON FOR SEVERE WEATHER SPOTTING AND REPORTS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ074>076-084>087-251000- GRANT-HASKELL-MEADE-MORTON-SEWARD-STANTON-STEVENS- 1035 AM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON FOR SEVERE WEATHER SPOTTING AND REPORTS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ066-079>081-089-090-251000- BARBER-COMANCHE-EDWARDS-KIOWA-PRATT-STAFFORD- 1035 AM CDT TUE APR 24 2007 SURFACE LOW PRESSURE LOCATED OVER SOUTHEAST COLORADO THIS MORNING WILL MOVE INTO SOUTHWEST KANSAS THIS AFTERNOON. A DRYLINE EXTENDING SOUTH FROM THE LOW WILL MOVE OUT ACROSS SOUTHWEST KANSAS TODAY AND SHOULD BE LOCATED ALONG A LINE FROM COLDWATER THROUGH DODGE CITY AROUND NOON AND THEN MOVE QUICKLY EAST. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE AS THE AFTERNOON PROGRESSES. THUNDERSTORMS THAT DEVELOP WILL BECOME SEVERE WITH LARGE HAIL, DAMAGING WINDS AND POSSIBLE TORNADOES. THE THREAT FOR SEVERE WEATHER WILL BE DIMINISHING AFTER 3 PM. 18
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
248 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 8 SSE OFFERLE 37.78N 99.50W
04/23/2007 E0.75 INCH EDWARDS KS PUBLIC
0743 PM HAIL 1 E OFFERLE 37.89N 99.54W
04/23/2007 E1.50 INCH EDWARDS KS PUBLIC
ALSO REPORTED HAIL DAMAGE IN THE TOWN OF OFFERLE.
&&
26PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
417 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 14 SE KINSLEY 37.78N 99.23W
04/23/2007 E1.00 INCH EDWARDS KS TRAINED SPOTTER
&&
26The Goodland radar (KGLD), 132 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30070.